Alert archive / Georgia / Flash Flood Warnings in 2023
Flash Flood Warning 16, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at May 31, 2023, 10:42 PM EDT for Muscogee County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2023, 10:42 PM EDT (02:42 UTC)
- Expired
- Jun 1, 2023, 12:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 79 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013
WGUS52 KFFC 010242
FFWFFC
GAC215-010445-
/O.NEW.KFFC.FF.W.0016.230601T0242Z-230601T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1042 PM EDT Wed May 31 2023
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southwestern Muscogee County in west central Georgia...
* Until 1245 AM EDT.
* At 1042 PM EDT, Doppler radar indicated heavy rain across the
warned area. Between 1.5 and 2.5 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbus, Bibb City, North Fort Moore, Vista Terrace, Saint Marys
Hills, Edgewood, Kenwood, Highland Park, Benning Park, Benning
Hills, Avondale, Carter Acres, Rose Hill and Laurel Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3252 8501 3251 8490 3250 8484 3248 8480
3244 8478 3240 8495 3240 8498 3241 8498
3242 8496 3244 8497 3245 8498 3245 8500
3247 8500 3248 8499 3249 8500 3250 8500
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
225
WGUS72 KFFC 010443
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1243 AM EDT Thu Jun 1 2023
GAC215-010453-
/O.EXP.KFFC.FF.W.0016.000000T0000Z-230601T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscogee GA-
1243 AM EDT Thu Jun 1 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM EDT FOR SOUTHWESTERN
MUSCOGEE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3252 8501 3251 8490 3250 8484 3248 8480
3244 8478 3240 8495 3240 8498 3241 8498
3242 8496 3244 8497 3245 8498 3245 8500
3247 8500 3248 8499 3249 8500 3250 8500
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at May 31, 7:36 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 31, 7:36 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 736 PM EDT Wed May 31 2023 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 225 PM EDT Wed May 31 2023 The wedge remains in place across the forecast area this afternoon and is expected to hold through the short term forecast. A cluster of organized thunderstorms in the Gulf has been given a low chance (20%) of tropical formation over the next 48 hours by NHC but there is uncertainty surrounding the potential for additional development. Throughout the short term, the area of low pressure in the Gulf is expected to deepen some while a ridge builds in to our west. Given the features at play, a tightening pressure gradient will keep northeast winds elevated around 10 mph for much of the area through the short term with gusts approaching 20 mph in our southwestern counties tomorrow afternoon. The forecast area could see a few diurnally driven showers and thunderstorms this afternoon and again tomorrow afternoon for central Georgia as the northern periphery of the low pressure system brings warm and moist air from the Gulf to the area. Terrain induced showers and thunderstorms will also be possible across north Georgia this afternoon and tomorrow amidst to the dirty ridge setup. SBCAPE between 500 and 1000 J/kg is in place in these areas and will be sufficient to support thunderstorm activity, however, the probability for severe weather remains low. Max high temperatures in the upper 70s to mid 80s will trend warmer tomorrow into the 80s areawide. Overnight lows in the 60s will be slightly above normal for this time of year. KAL && .LONG TERM... (Friday morning through next Tuesday) Issued at 225 PM EDT Wed May 31 2023 No major forecast changes are expected at this time as northwest flow continues to bring unimpressive PWATs into our area from the North and Northeast. This is driven by the ridging over the North- Central CONUS and Central Canada and the subtropical shortwave ejecting across FL. As we move into the weekend, this pattern continues as the ridge develops into an Omega Block with the downwind trough settling over the East Coast and Appalachia. While diurnal convection is likely to continue, PoPs will remain depressed (10-20%) from typical diurnal thunderstorm activity as CAPE values struggle to rise above 500 J/kg in the drier N/NE flow. Current GEFS ensemble analysis shows less than 40% probability of CAPE values above 500 J/Kg for the vast majority of the area through next week. The forecast going into early next week will be highly dependent on several complex interactions over the weekend. The features to watch out for over the coming days will be the development and depth of the trough downstream of the Omega block as well as tropical development in the northern GoM. The potential for moisture transport northward due to a shallower trough and tropical development may mean an increase in PoPs through mid next week. At this time, however, will stick with the drier solution as the probability of any significant tropical development, which would be capable of bring moisture northward, remains very low. SM && .AVIATION... (00Z TAFS) Issued at 726 PM EDT Wed May 31 2023 Some isolated showers across the area but they are diminishing with the sun setting and they are not affecting any of the TAF sites yet. CSG may see a shower with in the next few hours but it should be the only one. Clouds will clear over night with some CU developing across the area again during the day Thu. Ceilings and VSBYs should stay in the VFR range through the period. Not expecting any SHRA/TSRA at the TAF sites Thu. Winds will also stay out of the E in the 6-12kt range. //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 83 62 84 / 0 10 10 10 Atlanta 64 83 65 86 / 0 10 10 10 Blairsville 58 79 58 81 / 10 30 20 30 Cartersville 63 85 63 87 / 0 20 10 20 Columbus 65 86 66 88 / 20 10 10 10 Gainesville 62 83 63 85 / 10 10 10 20 Macon 64 85 64 86 / 10 10 10 10 Rome 63 85 64 88 / 0 20 10 20 Peachtree City 62 84 63 85 / 10 10 10 10 Vidalia 65 85 65 86 / 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....SM AVIATION...01
Hazardous weather outlook, May 31, 11:47 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1147 AM EDT Wed May 31 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1147 AM EDT Wed May 31 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Isolated thunderstorms may occur over portions of north and central Georgia this afternoon and evening. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated afternoon and evening thunderstorms are possible Thursday through next Tuesday. Severe weather is not expected, but lightning could be a concern for any outdoor activities. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 31, 9:37 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
937 PM EDT Wed May 31 2023
GAZ089>091-010230-
Chattahoochee GA-Marion GA-Muscogee GA-
937 PM EDT Wed May 31 2023
...Heavy rain with temporary street flooding will impact portions of
northern Marion, Muscogee and northeastern Chattahoochee Counties
through 1030 PM EDT...
At 934 PM EDT, a line of thunderstorm producing heavy rain was over
Saint Marys Hills, or near Columbus, moving west at 25 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Columbus, Bibb City, North Fort Moore, Saint Marys Hills, Edgewood,
Highland Park, Laurel Hills, Green Island Hills, Sand Hill, Vista
Terrace, Columbus Metropolitan Airport, Rose Hill, Oakland, Kenwood,
Marion Estates, Eelbeck/West Fort Moore, Benning Hills, Avondale,
Benning Park and Carter Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3253 8468 3252 8469 3253 8465 3253 8461
3252 8460 3254 8456 3253 8444 3249 8443
3248 8441 3241 8440 3239 8499 3240 8497
3241 8498 3243 8496 3244 8497 3245 8500
3250 8500 3255 8503
TIME...MOT...LOC 0134Z 088DEG 23KT 3247 8492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:37 PM EDT | Special Weather Statement | FFC | Muscogee | 53 min |
Nearby
Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.